Alert archive / New York / Wind Chill Advisories in 2011

Wind Chill Advisory 1, NWS New York, NY

January 23, 20114 counties in Connecticut; Bergen County, Passaic County, New Jersey; 5 counties in New York

NWS New York, NY issued this wind chill advisory at Jan 23, 2011, 4:14 PM EST for 4 counties in Connecticut; Bergen County, Passaic County, New Jersey; 5 counties in New York. It took effect at Jan 23, 2011, 7:00 PM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2011, 4:14 PM EST (21:14 UTC)
In effect from
Jan 23, 2011, 7:00 PM EST
Expired
Jan 24, 2011, 9:00 AM EST
In force
14 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bergen County, NJ, Passaic County, NJ, Orange County, NY, Putnam County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 65 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1057 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

129 
WWUS41 KOKX 232114
WSWOKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
414 PM EST SUN JAN 23 2011

...BITTER COLD...

CTZ005>008-NJZ002-103-NYZ067>070-241015-
/O.NEW.KOKX.WC.Y.0001.110124T0000Z-110124T1400Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-WESTERN BERGEN-ORANGE-PUTNAM-
ROCKLAND-NORTHERN WESTCHESTER-
414 PM EST SUN JAN 23 2011

...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST
MONDAY. 

* LOCATIONS...INTERIOR CONNECTICUT...INTERIOR LOWER HUDSON
  VALLEY...AND EXTREME NORTHWESTERN NEW JERSEY.

* HAZARDS...BITTERLY COLD WIND CHILLS. 

* WIND CHILL VALUES...15 TO 20 DEGREES BELOW ZERO. ISOLATED
  LOCATIONS FALLING TO AROUND 25 BELOW. 

* WINDS...AROUND 5 MPH. 

* TEMPERATURES...5 TO 10 DEGREES BELOW ZERO. ISOLATED LOCATIONS
  FALLING TO AROUND 15 BELOW. 

* TIMING...TONIGHT INTO EARLY MONDAY MORNING. 

* IMPACTS...THE FRIGID CONDITIONS WILL BE DANGEROUS TO THOSE
  VENTURING OUTSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

CTZ009>012-NYZ079-081-241015-
/O.NEW.KOKX.WC.Y.0001.110124T0200Z-110124T1400Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
414 PM EST SUN JAN 23 2011

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST
MONDAY. 

* LOCATIONS...COASTAL CONNECTICUT AND EASTERN LONG ISLAND.

* HAZARDS...BITTERLY COLD WIND CHILLS. 

* WIND CHILL VALUES...10 TO 20 DEGREES BELOW ZERO. 

* WINDS...5 TO 10 MPH. 

* TEMPERATURES...NEAR ZERO. 

* TIMING...LATE TONIGHT INTO EARLY MONDAY MORNING. 

* IMPACTS...THE FRIGID CONDITIONS WILL BE DANGEROUS TO THOSE
  VENTURING OUTSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

JMC
2 follow-up statements
200 
WWUS41 KOKX 240856
WSWOKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
356 AM EST MON JAN 24 2011

...BITTER COLD...

CTZ009>012-NYZ079-081-241000-
/O.CAN.KOKX.WC.Y.0001.000000T0000Z-110124T1400Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
356 AM EST MON JAN 24 2011

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND
CHILL ADVISORY. 

AIR TEMPERATURES ARE EXPECTED TO FALL TO AS LOW AS NEAR ZERO TO
AROUND 5 ABOVE. WITH LIGHT WINDS WIND CHILL VALUES WILL RANGE
FROM 5 BELOW TO NEAR 10 BELOW EARLY THIS MORNING...WITH ISOLATED
LOCATIONS APPROACHING 15 BELOW.

$$

CTZ005>008-NJZ002-103-NYZ067>070-241400-
/O.CON.KOKX.WC.Y.0001.000000T0000Z-110124T1400Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-WESTERN BERGEN-ORANGE-PUTNAM-
ROCKLAND-NORTHERN WESTCHESTER-
356 AM EST MON JAN 24 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING. 

* LOCATIONS...INTERIOR CONNECTICUT...INTERIOR LOWER HUDSON 
  VALLEY...AND EXTREME NORTHWESTERN NEW JERSEY. 

* HAZARDS...BITTERLY COLD WIND CHILLS.

* WIND CHILL VALUES...15 TO 20 DEGREES BELOW ZERO.

* WINDS...AROUND 5 MPH.

* TEMPERATURES...5 TO 10 DEGREES BELOW ZERO. ISOLATED LOCATIONS 
  FALLING TO AROUND 15 BELOW. 

* TIMING...EARLY THIS MORNING.

* IMPACTS...THE FRIGID CONDITIONS WILL BE DANGEROUS TO THOSE 
  VENTURING OUTSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
961 
WWUS41 KOKX 241350
WSWOKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
850 AM EST MON JAN 24 2011

...WIND CHILL TEMPERATURES NOW 5 TO 10 BELOW...

CTZ005>008-NJZ002-103-NYZ067>070-241500-
/O.EXP.KOKX.WC.Y.0001.000000T0000Z-110124T1400Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-WESTERN BERGEN-ORANGE-PUTNAM-
ROCKLAND-NORTHERN WESTCHESTER-
850 AM EST MON JAN 24 2011

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING. 

TEMPERATURES...THOUGHT STILL BELOW ZERO IN MOST AREAS WITH WIND
CHILLS AS LOW AS 10 BELOW...HAVE SLOWLY STARTED TO RISE. AMBIENT
TEMPERATURES WILL RISE TO THE LOWER TEENS THIS AFTERNOON WITH WIND
CHILLS IN THE SINGLE DIGITS.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this wind chill advisory went out at Jan 23, 3:51 PM EST, 23 minutes earlier.

Area forecast discussion, Jan 23, 3:51 PM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
351 PM EST SUN JAN 23 2011

.SYNOPSIS...
ARCTIC HIGH PRESSURE WILL BUILD OVER THE AREA MONDAY. A WEAK WARM
FRONT WILL IMPACT THE AREA MONDAY NIGHT AND TUESDAY. DEVELOPING LOW
PRESSURE WILL THEN THREATEN THE REGION WEDNESDAY AND THURSDAY. HIGH
PRESSURE WILL BUILD IN BEHIND THE DEPARTING STORM...FOLLOWED BY AN
ARCTIC COLD FRONT NEXT WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
A FEW LOW CLOUDS ON NW FLOW THIS AFTERNOON. THESE CLOUDS WILL
DISSIPATE OVERNIGHT AND THE BITTERLY COLD TEMPERATURES WILL BE THE
MAIN ISSUE.

TEMPS TONIGHT WELL BELOW ZERO ACROSS THE INTERIOR. COLDEST
GUIDANCE USED AND TOOK OFF A FEW DEGREES DUE TO THE ANOMALOUS
AIRMASS. WINDS WILL LIGHTEN...ESPECIALLY AWAY FROM THE IMMEDIATE
COASTS...AND MAY GO CALM FOR A TIME IN THE EARLY MORNING HOURS.
ALTHOUGH NOT A CLASSIC WIND CHILL SITUATION IN THAT WINDS WILL NOT
BE HOWLING...SPS WILL BE ISSUED FOR NYC FOR ZERO OR BELOW CRITERIA
AND WIND CHILL ADVY WILL BE ISSUED FOR 15 BELOW CRITERIA ACROSS
ALL OF CT...INTERIOR LOWER HUDSON VALLEY...NW PASSAIC AND ERN
SUFFOLK. ISOLATED POCKETS ACROSS ORANGE COUNTY WILL BE CLOSE TO
THE -25 CRITERIA FOR A WARNING BUT THIS IS NOT EXPECTED TO EXCEED
1/2 THE ZONE. ISOLD -25 WILL BE MENTIONED IN THE ADVY.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...
ARCTIC HIGH RIDGES ACROSS THE CWA MON. SUNNY SKIES BUT COLD. LIGHT
WINDS DUE TO THE POSITION OF THE HIGH. MAX TEMPS IN THE TEENS WITH
PERHAPS A FEW SINGLE DIGITS IN NWRN ORANGE COUNTY.

CLOUDS INCREASE AROUND EVENING FROM THE W AS LOW PRES TRACKS
ACROSS LAKE SUPERIOR AND WEAK WAA BEGINS ON SW FLOW ALOFT.

TEMPS MAY DROP A FEW DEGREES AFTER DARK BUT THEN ARE EXPECTED TO
REMAIN STEADY OR SLOWLY RISE AS ONSHORE LOW LEVEL FLOW
STRENGTHENS AND CLOUDS THICKEN. BROAD WAA SHOULD PRODUCE SOME
LIGHT SNOW OVERNIGHT AND ON TUE. THE BEST FOCUS WILL BE JUST N OF
THE CWA INVOF THE DEVELOPING WARM FRONT. THIS AREA SHOWS UP ON
FROGEN FIELDS. COASTAL ERN LI AND ERN CT ARE EXPECTED TO AT LEAST
MIX WITH SLEET BY TUE AFTERNOON DUE TO THE ONSHORE FLOW. A CHANGE
TO ALL RAIN HAS BEEN INCLUDED FOR SERN LI. PCPN WITH THIS EVENT IS
PROGGED TO BE LIGHT BY ALL MODELS. IF THE FROGEN ESTABLISHES A BIT
FURTHER S HOWEVER...AN INCH OR TWO OF SNOW CAN DEFINITELY NOT BE
RULED OUT.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
STILL QUITE A BIT OF MODEL SPREAD WITH THE STORM SYSTEM THAT LIKELY
WILL IMPACT THE REGION FROM LATE TUESDAY NIGHT INTO THURSDAY.

SOLUTIONS RANGE FROM JUST A GRAZING OF FAR SE PORTIONS OF THE CWA IN
THE GFS (TRACK WELL SE OF THE 40/70 BENCHMARK)...TO FREEZING RAIN
ACROSS THE LOWER HUDSON VALLEY WITH POSSIBLY FLOODING RAINS
ELSEWHERE IN THE CMC-GLOBAL (TRACK OVER THE POCONOS/LOWER HUDSON
VALLEY). WITH THESE SOLUTIONS BEING THE OUTLIERS...HAVE OPTED FOR A
BLEND OF THE MORE CONSISTENT ECMWF AND GEFS MEAN WHICH HAVE A STORM
TRACK JUST NW OF THE BENCHMARK. THERE ARE DIFFERENCES EVEN BETWEEN
THESE SOLUTIONS...WITH THE ECMWF WARMER IN THE LOW LEVELS THAN THE
GEFS MEAN. WITH THE ECMWF TRENDING COLDER...OPTED FOR A 70/30 BLEND
OF ECMWF TO GFS LOW LEVEL THERMAL FIELDS TO DETERMINE P-TYPE. WHILE
THERE COULD BE A NARROW RIBBON OF FREEZING RAIN AND SLEET...HAVE
OPTED TO KEEP THINGS RAIN/RAIN-SNOW MIX/SNOW FOR NOW FOR BOTH
SIMPLICITY AND TO REFLECT UNCERTAINTY.

AN UNCERTAIN FORECAST TO SAY THE LEAST.

THE MODELS ALL AGREE THAT A LOW FORMS OVER THE SOUTHEASTERN US
TUESDAY NIGHT IN RESPONSE TO A PHASING OF THE NORTHERN AND SOUTHERN
STREAMS INTO A TROUGH/POSSIBLE CLOSED 500 HPA LOW THAT SHOULD BE
AROUND NORTHERN AL/GA BY 12Z WEDNESDAY. THE LOW THEN TRACKS
NORTHEAST AND DEEPENS WITH THE 500 HPA SYSTEM...TRACKING TO EAST OF
CAPE COD BY 12Z THURSDAY.

MOST OF TUESDAY NIGHT SHOULD BE DRY IN THE WAKE OF A DEPARTING LOW.
HELD OF ON CHANCE POPS FROM THE STORM UNTIL LATE TUESDAY NIGHT AS A
RESULT...PRIMARILY AS SNOW...THOUGH COULD SEE A MIX ALONG THE
IMMEDIATE COAST OF LONG ISLAND. INCREASE POPS TO LIKELY BY WEDNESDAY
AFTERNOON...WITH SNOW ACROSS THE NORTHERN TIER OF THE CWA AND A RAIN
SNOW MIX ELSEWHERE. GRADUALLY CHANG PRECIPITATION TO ALL SNOW FROM
NW TO SE WEDNESDAY NIGHT AS THE COASTAL LOW PULLS TO THE E/NE. LIGHT
SNOW SHOULD THEN TAPER OFF FROM W TO E THURSDAY MORNING.

THERE IS THE POTENTIAL FOR A SIGNIFICANT SNOWFALL ACROSS THE REGION
AS A RESULT...WITH THE BEST CHANCE ACROSS THE NORTHERN 1/4 OF THE
CWA...AND THE LOWEST POTENTIAL ACROSS THE SOUTH SHORE AND TWIN FORKS
OF LONG ISLAND. THIS THREAT WILL BE HIGHLIGHTED IN THE HWO. THERE IS
AN EVEN SMALLER POSSIBILITY OF MINOR URBAN/POOR DRAINAGE
FLOODING...ESPECIALLY IN THE REGION WITH THE LOWEST CHANCE OF
SIGNIFICANT SNOWFALL.

FOR TEMPERATURES USED A MEX/MEN BLEND...TWEAK TOWARDS ECMWF LOW
LEVEL THERMAL FIELDS.

A PACIFIC/ARCTIC HYBRID AIRMASS BUILDS IN BEHIND THE STORM.
SEASONABLY COLD. TEMPS WERE TRENDED TOWARDS THE 00Z MEN GUIDANCE.
DRY FCST THU NIGHT-FRI NIGHT WITH LITTLE MOISTURE AND SUBSIDENCE.
GFS HAS BEEN INCONSISTENT WITH SPOTTY LIGHT PCPN AHEAD OF THE NEXT
COLD FRONT IN A WEAK WAA REGIME. ECMWF HAS BEEN CONSISTENTLY
DRY...ALTHOUGH THE 12Z RUN HAS INTRODUCED A LOW PRES SYSTEM WELL OUT
TO SEA. HAVE SIDED WITH THE ECMWF AND GONE WITH A DRY FCST SAT.
LIGHT SNOW POSSIBLE WITH THE COLD FRONT AND PRECEDING COLD
FRONT...AGAIN CONSISTENT ECMWF TIMING USED. THIS COLD FRONT IS
ARCTIC IN NATURE. CHANCES FOR LIGHT SNOW INCLUDED IN THE GRIDS FOR
SAT NIGHT AND SUN.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
VFR. GUSTY NORTHWEST WINDS...320 TO 330...CONTINUE THROUGH THE
AFTERNOON. GUSTY WINDS IN THE NYC METRO WILL TAKE SOME TIME TO
DIMINISH EARLY THIS EVENING.

OUTLOOK FOR 18Z MON THROUGH FRI...
MON AFTERNOON AND NIGHT...VFR.

TUE-TUE NIGHT...CHANCE OF BRIEF SUB-VFR CONDITIONS IN ANY PASSING
SNOW SHOWERS.

WED-WED NIGHT...APPROACHING/INTENSIFYING COASTAL STORM WILL LIKELY
BRING SUB-VFR CONDITIONS IN SNOW POSSIBLY CHANGING TO MIXED
PRECIPITATION...INCREASING NE-N WINDS BECOMING GUSTY. STORM
TRACK/INTENSITY NOT VERY CERTAIN...SO IT IS STILL TOO EARLY FOR
FURTHER SPECIFICS.

THU...IMPROVING CONDITION EARLY...BECOMING VFR. GUSTY NW WINDS.

FRI...VFR.

&&

.MARINE...
BRISK NW FLOW CONTINUES ON THE WATERS TONIGHT. SCA WILL REMAIN AS
IS...EXPIRING AT 6Z WRN SOUND AND HARBOR AND 11Z ELSEWHERE. A FEW
HOURS MAY NEED TO BE ADDED ON FOR MON MORNING ACROSS THE ERN OCEAN
DEPENDING ON WIND AND SEA TRENDS. FREEZING SPRAY CAN BE EXPECTED
TONIGHT INTO THE FIRST PART OF MON. THE WORST WILL BE TONIGHT DUE TO
THE STRONGER WINDS. OCEAN IS MOST SUSCEPTIBLE DUE TO THE HIGHER
SEAS.

ARCTIC HIGH PRES SETTLES OVER THE WATERS MON AND MON NIGHT. WINDS
AND SEAS BELOW SCA LEVELS.

SW FLOW INCREASES TUE BEHIND A WARM FRONT. SEAS MAY APPROACH SCA
LEVELS ON THE ERN OCEAN.

SUB-SMALL CRAFT CONDITIONS ARE EXPECTED TUESDAY NIGHT INTO WEDNESDAY
WITH WEAK HIGH PRESSURE OVER THE WATERS.

GUSTS TO SMALL CRAFT LEVELS ARE LIKELY ACROSS THE COASTAL OCEAN
ZONES BY WEDNESDAY AFTERNOON. GALES ARE THEN LIKELY ACROSS ALL BUT
THE WESTERN SOUND AND NY HARBOR WEDNESDAY NIGHT (WHERE THEY ARE
POSSIBLE)...THEN SHOULD TAPER DOWN TO SMALL CRAFT CONDITIONS FROM W
TO E DURING THE DAY ON THURSDAY. THE THREAT FOR GALES WILL BE
HIGHLIGHTED IN THE HWO.

DIMINISHING WINDS THU NIGHT AS THE STORM TRACKS INTO THE
MARITIMES. HIGH PRES BUILD IN FOR FRI. A WARM FRONT WILL BE
FOLLOWED BY A COLD FRONT OVER THE WEEKEND.

&&

.HYDROLOGY...
A FEW HUNDREDTHS TO AROUND 1/10 OF AN INCH OF LIQUID EQUIVALENT IS
POSSIBLE MON NIGHT INTO TUE. THIS WOULD FALL AS SNOW ACROSS THE
INTERIOR AND A MIX ALONG THE COASTS.

THERE IS THE POTENTIAL FOR AN INCH OR MORE OF LIQUID EQUIVALENT
FROM LATE TUESDAY NIGHT INTO THURSDAY. THIS LIKELY WILL BE IN THE
FORM OF SNOW ACROSS THE NORTHERN 1/4 OF THE CWA...WITH A RAIN/SNOW
MIX ELSEWHERE...WITH THE BEST CHANCE OF MAINLY RAIN ACROSS
SOUTHERN PORTIONS OF NYC/LONG ISLAND - INCLUDING ALL THE TWIN
FORKS. IF THIS MAINLY RAIN EVENT OCCURS...THERE IS THE POTENTIAL
FOR MINOR URBAN/POOR DRAINAGE FLOODING...AND A SMALL CHANCE OF
MORE SIGNIFICANT FLOODING. THE LATTER IS UNLIKELY AT THIS TIME.

&&

.CLIMATE...
A NUMBER OF RECORDS ARE IN DANGER OF BEING TIED OR BROKEN. THE
FOLLOWING ARE THE RECORD LOW MINIMUM TEMPERATURES FOR THE MORNING OF
JANUARY 24TH.

NYC...-6/1882
LGA....3/1963
JFK....5/1963
EWR....2/1936
BDR....3/1963
ISP....5/2005

THE FOLLOWING ARE THE RECORD LOW MAXIMUMS DURING THE DAY ON JANUARY
24TH.

NYC....6/1882
LGA...18/1987
JFK...19/1987
EWR...15/1936
BDR...20/1976*
ISP...19/1987

*ALSO IN OTHER YEARS

THE FORECAST MINIMUM TEMPERATURE FOR CENTRAL PARK FOR THE MORNING OF
JANUARY 24TH IS 6 DEGREES. THE LAST TIME IT WAS THIS COLD WAS
JANUARY 17...2009...WITH A LOW OF 6 DEGREES.

THE FORECAST MAXIMUM TEMPERATURE FOR CENTRAL PARK DURING THE DAY OF
JANUARY 24TH IS 18 DEGREES. THE LAST TIME IT WAS THIS COLD WAS
JANUARY 16...2009...WITH A HIGH OF 16 DEGREES.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 7 AM EST MONDAY
     FOR CTZ009>012.
     WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST MONDAY
     FOR CTZ005>008.
NY...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 7 AM EST MONDAY
     FOR NYZ079-081.
     WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST MONDAY
     FOR NYZ067>070.
NJ...WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST MONDAY
     FOR NJZ002-103.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST MONDAY FOR ANZ330-340-345-
     350-353-355.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR ANZ335-338.

&&

SYNOPSIS...JMC
NEAR TERM...JMC
SHORT TERM...JMC
LONG TERM...JMC/MALOIT
AVIATION...MET
MARINE...JMC/MALOIT
HYDROLOGY...JMC/MALOIT
CLIMATE...JP
Hazardous weather outlook, Jan 23, 5:53 AM EST, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
553 AM EST SUN JAN 23 2011

NYZ072>075-176-178-241100-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHERN QUEENS-SOUTHERN QUEENS-
553 AM EST SUN JAN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

WIND CHILL VALUES ARE FORECAST TO FALL TO BETWEEN 5 AND 10
DEGREES BELOW ZERO LATE THIS EVENING AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WIND CHILL VALUES ARE FORECAST TO REMAIN BELOW ZERO UNTIL MID TO
LATE MORNING ON MONDAY.

THERE IS A POTENTIAL FOR A WINTER STORM LATE TUESDAY NIGHT INTO
THURSDAY.

AS AN ARCTIC HIGH PRESSURE SYSTEM MOVES EAST OFF THE NEW ENGLAND
COAST...A LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP OVER THE
GULF OF MEXICO MONDAY NIGHT. AS THIS LOW MOVES NORTHEAST AND
INTENSIFIES...ABUNDANT MOISTURE FROM BOTH THE GULF OF MEXICO AND
WESTERN ATLANTIC OCEAN WILL BE DRAWN INTO THIS SYSTEM.

BECAUSE MODELS SHOW A VARIETY OF TRACK AND INTENSITY FORECASTS...
THIS IS A LOW CONFIDENCE FORECAST.

DEPENDING ON ITS TRACK...PARTS OF THE LOCAL AREA COULD EXPERIENCE
HEAVY RAIN...FREEZING RAIN...HEAVY SNOW...STRONG WINDS...COASTAL
FLOODING AND BEACH EROSION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>008-NJZ002-NYZ067>070-241100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
553 AM EST SUN JAN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

WIND CHILL VALUES COULD RANGE BETWEEN 15 AND 20 DEGREES BELOW ZERO
LATE THIS EVENING AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WIND CHILL VALUES COULD RANGE BETWEEN 15 TO 20 DEGREES BELOW ZERO
EARLY MONDAY MORNING.

THERE IS A POTENTIAL FOR A WINTER STORM LATE TUESDAY NIGHT INTO
THURSDAY.

AS AN ARCTIC HIGH PRESSURE SYSTEM MOVES EAST OFF THE NEW ENGLAND
COAST...A LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP OVER THE GULF
OF MEXICO MONDAY NIGHT. AS THIS LOW MOVES NORTHEAST AND
INTENSIFIES...ABUNDANT MOISTURE FROM BOTH THE GULF OF MEXICO AND
WESTERN ATLANTIC OCEAN WILL BE DRAWN INTO THIS SYSTEM.

BECAUSE MODELS SHOW A VARIETY OF TRACK AND INTENSITY FORECASTS...
THIS IS A LOW CONFIDENCE FORECAST.

DEPENDING ON ITS TRACK...PARTS OF THE LOCAL AREA COULD EXPERIENCE
HEAVY RAIN...FREEZING RAIN...HEAVY SNOW...AND STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009>012-NJZ004-006-103>108-NYZ071-078>081-177-179-241100-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN NASSAU-SOUTHERN NASSAU-
553 AM EST SUN JAN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A POTENTIAL FOR A WINTER STORM LATE TUESDAY NIGHT INTO
THURSDAY.

AS AN ARCTIC HIGH PRESSURE SYSTEM MOVES EAST OFF THE NEW ENGLAND
COAST...A LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP OVER THE GULF
OF MEXICO MONDAY NIGHT. AS THIS LOW MOVES NORTHEAST AND
INTENSIFIES...ABUNDANT MOISTURE FROM BOTH THE GULF OF MEXICO AND
WESTERN ATLANTIC OCEAN WILL BE DRAWN INTO THIS SYSTEM.

BECAUSE MODELS SHOW A VARIETY OF TRACK AND INTENSITY FORECASTS...
THIS IS A LOW CONFIDENCE FORECAST.

DEPENDING ON ITS TRACK...PARTS OF THE LOCAL AREA COULD EXPERIENCE
HEAVY RAIN...FREEZING RAIN...HEAVY SNOW...STRONG WINDS...COASTAL
FLOODING AND BEACH EROSION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-241100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
553 AM EST SUN JAN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GALE FORCE WINDS ARE POSSIBLE LATE WED AND WED NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Wind Chill Advisories in New York, 2011Wind Chill Advisories in Connecticut, 2011Wind Chill Advisories in New Jersey, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.